MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, on the left eye, in the presence of a strong point of light, started to see a luminous beam refracted in the colors of the rainbow, similar to a compass needle (thin at the tips and the width of the luminous point in the center) at the clockwise position of 3h:50m.The first time the patient drove at night it was terrible, because the light of each pole or sign presented this luminous beam.Even in the restaurant, every point of light presented this beam.The patient thought it could be a problem with the surgery.This was very disturbing and the patient never drove at night again.After surgery of the left eye, under strong light such as the sun, or even in a well-lit internal environment, the luminosity of what was seen was much higher than before with the lens.The patient started to see the excessively white, bursting the light color and tending to bluish.It was as if the color temperature of the white i saw was close to 5,500 degrees kelvin.The patient even thought about suggesting to company that a filter be placed on the lenses, lowering at least 100 degrees kelvin in what you see with them, so that the luminosity is closer to what was seen before.However, doing tests on (b)(6) 2024 in sunlight, the patient noticed that the problem has decreased.Even under good lighting, the light color no longer pops and the patient started to see the white less bluish and closer to the white really.The ophthalmologist asked for the lenses to be zeroed away.With a left view the patient see well far away and not so well close, which matches what was requested.The patient notice that there was a small delay for adjusting the vision, when there was a rapid variation of focus (far/near or left/right).The patient believe this was normal because nothing fully replaces the lens.The patient also did not know if the brain will correct this over time.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20680705
Report Number9612169-2024-01166
Device Sequence Number7217668
Product Code HQL
UDI-Device Identifier00380652396455
UDI-Public(01)00380652396455(17)261016(11)231018(10)25733362
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25733362
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/14/2024
Date Device Manufactured10/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexUnknown